Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 30, NWS Cheyenne, WY

June 12, 20166 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2016, 7:03 PM MDT for 6 counties in Nebraska. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2016, 7:03 PM MDT (01:03 UTC)
Expired
Jun 12, 2016, 7:45 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Banner County, NE, Box Butte County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:05 PM MDTTSTM WND GST 69Scottsbluff, NEDAVIS SYSTEM
Jun 12, 7:08 PM MDTTSTM WND GST 611 E Scottsbluff, NE
Jun 12, 7:28 PM MDTTSTM WND DMGScottsbluff, NEMULTIPLE REPORTS FROM COUNTY OFFICIALS OF DOWNED TREES AND BRANCHES. POWER OUTAGES REPORTED IN PORTIONS OF SCOTTS BLUFF AND BANNER COUNTIES.
Jun 12, 7:28 PM MDTNON-TSTM WND DMGScottsbluff, NEMULTIPLE REPORTS FROM COUNTY OFFICIALS OF DOWNED TREES AND BRANCHES. POWER OUTAGES REPORTED IN PORTIONS OF SCOTTS BLUFF AND BANNER COUNTIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

861 
WUUS55 KCYS 130103
SVRCYS
NEC007-013-105-123-157-165-130145-
/O.NEW.KCYS.SV.W.0030.160613T0103Z-160613T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 745 PM MDT

* AT 703 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF FLAHERTYS CORNER TO LAKE ALICE
  TO NEAR WILDCAT HILLS CAMPGROUND TO NEAR ALBIN...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...GERING...BAYARD...TERRYTOWN...MINATARE...LAKE ALICE...
  REDINGTON...MOOMAWS CORNER...HARRISBURG...ANGORA...SCOTTS BLUFF
  NATIONAL MONUMENT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385
  AND L62...SOUTH BAYARD JUNCTION...BEREA...CHIMNEY ROCK STATE PARK...
  WILDCAT HILLS CAMPGROUND...KILPATRICK LAKE...WILDCAT HILLS STATE
  RECREATION AREA AND WILD HORSE BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4227 10278 4122 10353 4138 10405 4184 10374
      4229 10351
TIME...MOT...LOC 0103Z 256DEG 40KT 4220 10353 4200 10365 4174 10371
4140 10404

HAIL...0.88IN
WIND...60MPH
 
$$

CLAYCOMB
1 follow-up statement
672 
WWUS55 KCYS 130124
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT SUN JUN 12 2016

NEC007-013-105-123-157-165-130145-
/O.CON.KCYS.SV.W.0030.000000T0000Z-160613T0145Z/
BANNER NE-MORRILL NE-SIOUX NE-SCOTTS BLUFF NE-KIMBALL NE-
BOX BUTTE NE-
724 PM MDT SUN JUN 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR BANNER...NORTHWESTERN MORRILL...SOUTHEASTERN SIOUX...EASTERN
SCOTTS BLUFF...NORTHERN KIMBALL AND SOUTHERN BOX BUTTE COUNTIES...

AT 723 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FLAHERTYS CORNER TO 7 MILES NORTHEAST OF LAKE
ALICE TO NEAR MINATARE TO 11 MILES SOUTHWEST OF HARRISBURG...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...REPORTS RECEIVED FROM KNEB OF 60 TO 69 MPH WINDS WEST
         OF SCOTTSBLUFF AROUNF 705PM. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...BAYARD...TERRYTOWN...MINATARE...LAKE ALICE...
REDINGTON...MOOMAWS CORNER...HARRISBURG...ANGORA...SCOTTS BLUFF NATIONAL
MONUMENT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385 AND L62...
SOUTH BAYARD JUNCTION...BEREA...CHIMNEY ROCK STATE PARK...WILDCAT HILLS
CAMPGROUND...KILPATRICK LAKE...WILDCAT HILLS STATE RECREATION AREA AND
WILD HORSE BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4227 10278 4122 10353 4138 10405 4184 10374
      4229 10351
TIME...MOT...LOC 0123Z 252DEG 37KT 4226 10341 4206 10349 4180 10355
4142 10386

HAIL...0.88IN
WIND...60MPH
 
$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:54 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 12, 5:54 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
554 PM MDT SUN JUN 12 2016

.SHORT TERM...(Tonight through Tuesday night)
Issued at 437 PM MDT Sun Jun 12 2016

Thunderstorms will continue over southeast Wyoming and western
Nebraska Panhandle this afternoon. Following a few severe
thunderstorms early this afternoon, the severe threat is
diminishing. May see a few more marginal severe thunderstorms
over the next hour or two but the threat will diminish. mid level
lapse rates and CAPE values are lower in northern and far eastern
portions of the forecast area. Therefore not expecting as strong
of thunderstorm updrafts, especially by this evening.

The main chances for severe thunderstorms will be Monday
afternoon. Shortwave energy will move across the forecast area in
the afternoon. Stronger synoptic forcing will be accompanied by
2000-3000 j/kg of CAPE and 30-40 kts of 0-6 km bulk shear, which
should produce supercell thunderstorms with strong updrafts.
Expecting large and possibly very large hail with some storms,
especially along and east of the Laramie Range. A few tornadoes
will also be possible given easterly low level winds and rapid
veering of the winds from the boundary layer into the mid levels
of the atmosphere. Heavy rain is also expected with some
thunderstorms which may lead to localized flash flooding Monday
afternoon and evening.

.LONG TERM...(Wednesday through Sunday)
Issued at 437 PM MDT Sun Jun 12 2016

The shortwave will be exiting to the east on Wednesday with
heights rising across SE Wyoming and the western Nebraska
Panhandle by midweek as the upper high over New Mexico becomes
more extensive across the central and southern Rockies. Only some
small PoPs will be carried for the very northern part of the
Nebraska Panhandle on Friday as a minor shortwave rides over the
top of the upper ridge. Otherwise warm again for the mid to latter
part of next week with 80s and 90s east of the Laramie Range and
80s in the high valleys out west...60s above 9000 feet elevation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 550 PM MDT Sun Jun 12 2016

Isolated thunderstorms, some strong, through 03Z, producing wind
gusts up to 50 knots, hail and localized turbulence along with
brief MVFR. Otherwise VFR prevails. Areas of IFR in fog and
low clouds developing from 09Z to 15z at Laramie, Cheyenne,
Chadron, Alliance, Scottsbluff and Sidney. Scattered thunderstorms
developing after 19Z Monday producing wind gusts up to 50 knots.

&&

.FIRE WEATHER...
Issued at 127 PM MDT Sun Jun 12 2016

Showers and thunderstorms expected over much of southeast wyoming
and western Nebraska Panhandle Monday as a disturbance moves
across the area. Cool and dry Tuesday then turning warmer through
the later portions of the week but generally remaining dry. Main
chance for showers and thunderstorms will be in the mountains.

&&

.HYDROLOGY...
Issued at 127 PM MDT Sun Jun 12 2016

The flood threat continues to decrease as more and more snow melt
comes out of the mountains and snow pack decreases. Will keep an
eye on any thunderstorms which move over the snowy and sierra
madre ranges the next few weeks. At this time the likelihood of
high impact flooding is low as widespread heavy rains over the
mountains appears unlikely given the current weather pattern.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...SML
LONG TERM...JG
AVIATION...RUBIN
FIRE WEATHER...SML
HYDROLOGY...SML
Hazardous weather outlook, Jun 12, 10:55 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT SUN JUN 12 2016

WYZ103>106-109>117-131000-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1055 AM MDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON OVER THE MOUNTAINS AND SPREAD EAST ONTO THE ADJACENT
FOOTHILLS AND VALLEYS BY LATE AFTERNOON. GUSTY WINDS TO 50
MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF MODERATE TO
HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY
AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. GUSTY WINDS
TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF MODERATE
TO HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
131000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1055 AM MDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER
THE MOUNTAINS AND SPREAD EAST ONTO THE PLAINS BY LATE AFTERNOON.
GUSTY WINDS TO 60 MPH...HAIL UP TO ONE INCH...FREQUENT LIGHTNING AND
MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON
EVENING ALONG AND EAST OF THE LARAMIE RANGE. SOME STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY EAST OF A LINE FROM LUSK
TO LARAMIE. THE MAIN THREATS WILL BE LARGE HAIL...LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS TO 60 MPH. A FEW
TORNADOES WILL BE POSSIBLE OVER THE WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 12, 5:59 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 N TORRINGTON          42.10N 104.18W
06/12/2016  E1.00 INCH       GOSHEN             WY   PUBLIC

            HEAVY RAIN AND HAIL NICKEL TO QUARTER SIZE.

&&

GCLAYCOM
Local storm report, Jun 12, 6:06 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     FLASH FLOOD      TORRINGTON              42.07N 104.18W
06/12/2016                   GOSHEN             WY   EMERGENCY MNGR

            FLASH FLOODING REPORTED IN TORRINGTON. TREE DOWN ON CITY
            PARK RESTROOM WITH INDIVIDUALS TRAPPED INSIDE. FIRE/EMS
            ON SCENE.

&&

GCLAYCOM
Local storm report, Jun 12, 6:18 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FLASH FLOOD      E CHEYENNE              41.15N 104.79W
06/12/2016                   LARAMIE            WY   PUBLIC

            STREETS FLOODED EAST SIDE OF TOWN. OFF EAST PERSHING.

&&

GCLAYCOM
Local storm report, Jun 12, 6:34 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     FLASH FLOOD      2 NE CHEYENNE           41.17N 104.76W
06/12/2016                   LARAMIE            WY   PUBLIC

            GARBAGE CANS MOVING DOWN STREET DUE TO FLOODING. REPORT
            RECEIVED VIA FACEBOOK. BUFFALO RIDGE AREA.

&&

GCLAYCOM
Local storm report, Jun 12, 6:37 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
06/12/2016                   LARAMIE            WY   PUBLIC

            2-3 FEET OF WATER IN DOWNTOWN CHEYENNE.

&&

GCLAYCOM
Local storm report, Jun 12, 6:57 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      TORRINGTON              42.07N 104.18W
06/12/2016                   GOSHEN             WY   PUBLIC

            FLOODING OCCURRING IN TORRINGTON. REPORT RECEIVED VIA
            TWITTER.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:38 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more37 min
Jun 12, 7:59 PM MDTFlash Flood WarningCYSBanner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more9 hr
Jun 12, 8:11 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more49 min
Jun 12, 9:24 PM MDTSevere Thunderstorm WarningCYSBox Butte, Cheyenne, Morrill27 min
Jun 13, 10:21 AM MDTFlash Flood WatchCYSBanner, Kimball, Scotts Bluff10 hr
Jun 13, 4:29 PM MDTSpecial Weather StatementCYSSioux46 min
Jun 13, 5:12 PM MDTSpecial Weather StatementCYSDawes48 min
Jun 13, 5:52 PM MDTSpecial Weather StatementCYSSioux53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.